Follow
Share

With mom it's like turning on an off and on light switch the condition changes so rapidly. What else is there to do and She is only on a mild blood pressure pill, gerd pill and cholesterol pill. With the other "sedative" drugs" for dementia she's wound up in the hospital and didn't help her one bit. They made the situation worse. I've asked before can she die of a heart attack or heart failure and yet her vital signs are good?

Find Care & Housing
I wonder if this isn’t sundowning. Mom may be getting anxious. Anxiety could cause these symptoms.
Helpful Answer (0)
Reply to Ahmijoy
Report

Yes, no need for a cholesterol pill at this point. Has Mom cut way down on her salt (with Dementia they lose taste and smell so doesn't matter if food is salted or not). Has she lost a lot of weight. She may no longer need a blood pressure pill. So when u give her one her BP goes too low. May need an adjustment. Sedative drugs may need adjustment.

I got to the point with Mom I questioned alot. Mom had Graves disease which is the Thyroid. It causes rapid heartbeat which in turn makes it hard for oxygen to get thru the body. Hospital put her on oxygen and 2 pills a day for the rapid heart beat. Her primary continued the treatment. A thyroid doctor started her on a med for the Graves. After a couple of months of her Pause Ox being normal I asked to stop the oxygen. Next visit PCP looked at her meds and said nothing. Since she was now on a Thyroid med there was no problem with rapid heart beat. So I asked about the pills. He said will need to wean her and dropped one. Eventually, he dropped the other. If I hadn't said anything she would still be on them.

You are the one who sees her daily. Go with your gut. Something is wrong and it happens after she takes a certain med.
Helpful Answer (0)
Reply to JoAnn29
Report

I'd discuss what is happening with her doctor to see if he can figure it out, or at least adjust some things to see if it helps.

We tried to reduce my LO's daily meds to those that she really needs, once she had progressed to late stage. The cholesterol pill was eliminated, since, that's purpose is to extend life and we are about comfort care at this point.
Helpful Answer (0)
Reply to Sunnygirl1
Report

Meds have such an effect on behavior. TNTechie is right. Meds kick in about a half hour after they’re given.
Helpful Answer (0)
Reply to Ahmijoy
Report

When does she take the blood pressure medication? Have you checked her blood pressure when she's weaker? Sounds a little like a low blood pressure episode I experienced years ago after taking a evening blood pressure med - didn't bother me when I took the morning pill but I almost fainted about an hour after taking the evening med because blood pressure was too low.
Helpful Answer (1)
Reply to TNtechie
Report

Subscribe to
Our Newsletter